MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Respiratory Distress (2045)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a vascular surgeon was performing a procedure on the subclavian.The sheath was being introduced when the patient began to have a anaphylactic episode, which included respiratory distress and the patient became a deep red color.The physician aborted the procedure at this time.¿the patient was stabilized and fine and able to leave the hospital.¿ reportedly ¿the same type of episode occurred with the patient a couple months ago.¿ the manufacturer has requested additional information about this event, as of the date of this report a response has not been received.The patient was sent to work with an allergist in (b)(6), the allergist is working with the manufacturers product manager to determine the make and materials used to manufacturer this product as it may have contributed to the patient's allergic reaction.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: previous occurrence with this patient is reported in 1820334-2016-01628.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, trends, and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light." the flexor ansel guiding sheath was not returned therefore, no physical examinations could be performed.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on all of the available information, no product returned and the results of our investigation, a definitive root cause to the reported event could not be conclusively determined.Contributing factors may be related to the patient's previous history of allergic reaction which had not been reported by the treating physician until the occurrence of this event.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6186161
Report Number1820334-2016-01510
Device Sequence Number13716514
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190519(10)6982433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date06/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR